Thunderstorm Wind, Furnas
- When
- June 6, 7:45 PM CST
- Where
- Furnas County, Cambridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.283, -100.167
Hail and strong winds moved across a small part of south central Nebraska with severe thunderstorms in the area. Of note, quarter size hail covered the ground near Eddyville in Dawson County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Hail and strong winds moved across a small part of south central Nebraska with severe thunderstorms in the area. Of note, quarter size hail covered the ground near Eddyville in Dawson County. Golf ball size hail was reported northwest of Lexington. Hail to the size of tennis balls was reported south of Cozad.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 6, 2:10 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 310 PM CDT MON JUN 6 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. FOCUS IS ON THUNDERSTORM POTENTIAL THE NEXT FEW NIGHTS. WARM AIR CONTINUES TO SPREAD INTO OUR REGION IN SHORTWAVE RIDGE PATTERN COMBINED WITH STEADY SOUTHERLY WINDS. TEMPERATURES HAVE RISEN INTO THE LOW TO MID 80S SO FAR THIS AFTERNOON. WARM AIR ADVECTION CONTINUES TONIGHT...AND A WEAK SHORTWAVE TROUGH PUSHES EAST FROM THE HIGH PLAINS AFTER DARK. THE NOCTURNAL LOW LEVEL JET INCREASES TO 50KTS AROUND MIDNIGHT AS THE SHORTWAVE TROUGH APPROACHES. ISENTROPIC LIFT IS PRESENT AHEAD OF APPROACHING WAVE...ALTHOUGH THE NAM HAS SHIFTED BETTER LIFT ACROSS OUR SOUTHERN AND CENTRAL ZONES VS OUR WESTERN COUNTIES. ISOLATED TSTMS REMAIN POSSIBLE AFTER DARK TONIGHT AND HAVE KEPT MENTION IN THE FORECAST. ON TUESDAY...THE WARM AIRMASS WILL REMAIN IN PLACE AND TEMPERATURES WILL AGAIN TOP OUT AROUND 90 OR THE LOWER 90S. SOUTH WINDS AGAIN WILL REACH TO BREEZY TO WINDY CATEGORIES AHEAD OF APPROACHING SFC TROUGH/DRY LINE. THE FRONTAL BOUNDARY PUSHES SOUTHEAST TUESDAY NIGHT. MODELS SUGGESTING CAP WILL HOLD ACROSS OUR AREA...FOCUSING CONVECTION TO OUR NORTH IN BETTER UPPER DYNAMICS. WITH AMOUNT OF INSTABILITY AND MOISTURE PRESENT...COMBINED WITH APPROACHING BOUNDARY...HAVE KEPT POPS IN THE FORECAST. THE BOUNDARY PUSHES THROUGH MUCH OF OUR CWA BY MIDDAY WEDNESDAY AND THEN STALLS. A COMPLEX SCENARIO LOOKS TO UNFOLD WEDNESDAY NIGHT...WITH STALLED FRONTAL BOUNDARY ACROSS OR IN THE VICINITY OF OUR CWA. UPSLOPE FLOW COMBINED WITH A SERIES OF SHORTWAVES LIFTING OUT OF THE INTERMOUNTAIN UPPER TROUGH TO OUR WEST SHOULD AID IN FIRING CONVECTION. THE LOW LEVEL JET STRENGTHENS WEDNESDAY NIGHT...PROVIDING ADDITIONAL LIFT OVER THE BOUNDARY. STILL SOME DIFFERENCES IN MODELS AMONG BOUNDARY PLACEMENT AND AREAL PLACEMENT OF CONVECTION WEDNESDAY NIGHT...BUT STILL GOOD CHANCES EXIST FOR TSTMS WITH POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL REMAINING. .LONG TERM...THURSDAY THROUGH MONDAY. STALLED FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH ON THURSDAY BUT SHOULD REMAIN IN OR VERY NEAR OUR CWA. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY IN THE VICINITY OF THE SURFACE FRONT. THERE COULD BE ENOUGH SHEAR THAT WITH ABUNDANT LOW LEVEL MOISTURE SEVERE WEATHER WILL CONTINUE TO BE A POSSIBILITY THURSDAY AFTERNOON. NWP MODELS ARE ALL OVER PLACE FRIDAY THROUGH MONDAY WITH SIGNIFICANT VARIATIONS. GENERAL CONSENSUS WOULD KEEP SURFACE FRONTAL BOUNDARY LOCATED NEAR OR A LITTLE SOUTHEAST OF OUR CWA FRIDAY THROUGH SUNDAY. THEREFORE...WILL CONTINUE TO HOLD PRECIPITATION CHANCES THROUGH THE WEEKEND GIVEN BOTH PROXIMITY OF THE FRONT AND MODEL UNCERTAINTY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/WESELY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1133 AM CDT MON JUN 6 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-071200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 1133 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF ISOLATED THUNDERSTORMS TONIGHT. LARGE HAIL THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS OF 60 MPH ARE POSSIBLE SHOULD THUNDERSTORMS DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE IN THE FORECAST DAILY THROUGH SUNDAY... WITH WEDNESDAY NIGHT THROUGH FRIDAY THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS. SEVERE WEATHER IS POSSIBLE... WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) WESELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 720 PM CDT MON JUN 6 2005 KSZ005>007-NEZ039-040-046-047-060>062-072>075-082>085-070600- ADAMS-BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-GREELEY-HALL-HARLAN- HOWARD-JEWELL-KEARNEY-PHELPS-PHILLIPS-SHERMAN-SMITH-VALLEY-WEBSTER- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...MINDEN...ORD...PHILLIPSBURG 720 PM CDT MON JUN 6 2005 TORNADO WATCH NUMBER 422 HAS BEEN ISSUED FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS UNTIL 1 AM CDT FOR THE FOLLOWING COUNTIES... IN SOUTH CENTRAL NEBRASKA... ADAMS...HALL...HOWARD...GREELEY...WEBSTER...FRANKLIN...KEARNEY... BUFFALO...SHERMAN...VALLEY...HARLAN...PHELPS...DAWSON...FURNAS AND GOSPER. IN NORTH CENTRAL KANSAS... PHILLIPS...SMITH AND JEWELL. 04
The Grand Island radar (KUEX), 146 km away, was scanning. The volume nearest the first event began at 01:47 UTC.
8 hail, 3 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
1.55 inches of rain fell in Kearney in about 90 minutes and street flooding was the result.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452280, 5452281, 5452282, 5452283, 5452284, 5452285, 5452286, 5452288, 5452287, 5452289, 5452290, 5452291.